Alert archive / Texas / Small Craft Advisories in 2019

Small Craft Advisory 21, NWS Houston/Galveston, TX

February 24, 2019

NWS Houston/Galveston, TX issued this small craft advisory at Feb 24, 2019, 3:38 PM CST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2019, 3:38 PM CST (21:38 UTC)
Expired
Feb 25, 2019, 6:00 PM CST
In force
26 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

763 
WHUS74 KHGX 242138
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
338 PM CST Sun Feb 24 2019

...Winds increasing late this evening...

.High pressure over Texas will slide eastward tonight and Monday.
Winds should increase overnight and become more easterly before 
starting to relax Monday afternoon. 

GMZ370-375-250545-
/O.NEW.KHGX.SC.Y.0021.190224T2138Z-190225T1800Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
338 PM CST Sun Feb 24 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

The National Weather Service in Houston/Galveston has issued a
Small Craft Advisory, which is in effect until noon CST Monday. 

* WINDS...15 to 20 knots increasing to near 20 knots with a few 
  gust near 25 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ350-355-250545-
/O.NEW.KHGX.SC.Y.0021.190225T0600Z-190225T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
338 PM CST Sun Feb 24 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

The National Weather Service in Houston/Galveston has issued a
Small Craft Advisory, which is in effect from midnight tonight to
noon CST Monday. 

* WINDS...Northeast winds 10 to 15 knots increasing to near 20
  knots around midnight. 

* WAVES/SEAS...4 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
4 follow-up statements
980 
WHUS74 KHGX 250326
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
926 PM CST Sun Feb 24 2019

...Small Craft Advisory in Effect...

.High pressure over Texas will slide eastward tonight and Monday.
Northeast winds should increase overnight and become more 
easterly before starting to relax Monday afternoon.

GMZ370-375-251130-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-190225T1800Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
926 PM CST Sun Feb 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WINDS...northeast increasing to near 20 knots. 

* SEAS...building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ350-355-251130-
/O.CON.KHGX.SC.Y.0021.190225T0600Z-190225T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
926 PM CST Sun Feb 24 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WINDS...Northeast winds 10 to 15 knots increasing to near 20
  knots after midnight. 

* SEAS...building to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
444 
WHUS74 KHGX 250940
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
340 AM CST Mon Feb 25 2019

...Small Craft Advisory in Effect...

.High pressure over Texas will slide eastward today. Moderate 
easterly winds will start to relax this afternoon and into the
evening.

GMZ350-355-370-375-251800-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-190225T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
340 AM CST Mon Feb 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...East winds between 15 to 20 knots with gusts around 25 
  knots. 

* SEAS...3 to 5 feet nearshore and 5 to 7 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
848 
WHUS74 KHGX 251605
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1005 AM CST Mon Feb 25 2019

...Small Craft Advisory in Effect...

.High pressure over Texas will slide eastward today. Moderate
easterly winds will start to relax this afternoon and into the
evening.

GMZ350-355-370-375-252300-
/O.EXT.KHGX.SC.Y.0021.000000T0000Z-190225T2300Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1005 AM CST Mon Feb 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WINDS...East winds between near 20 knots with gusts around 25
  knots gradually subsiding to 15 to 20 knots this afternoon.
 
* SEAS...4 to 6 feet nearshore and 5 to 7 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
151 
WHUS74 KHGX 252126
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
326 PM CST Mon Feb 25 2019

...Small Craft Advisory in Effect...

.High pressure over Texas will slide eastward today. Moderate
easterly winds will start to relax this afternoon and into the
evening.

GMZ350-355-252230-
/O.CAN.KHGX.SC.Y.0021.000000T0000Z-190225T2300Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
326 PM CST Mon Feb 25 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Houston/Galveston has cancelled
the Small Craft Advisory. 

Winds have diminished to 10 to 15 knots. 

$$

GMZ370-375-260000-
/O.EXT.KHGX.SC.Y.0021.000000T0000Z-190226T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
326 PM CST Mon Feb 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...East winds 15 to 20 knots diminishing to around 15 knots
  this evening. 

* SEAS...5 to 7 feet diminishing to 4 to 5 feet this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 1:24 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 24, 1:24 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
124 PM CST Sun Feb 24 2019

.AVIATION...
VFR. NNE winds relaxing this afternoon and becoming east tonight.
Clouds start to develop and expand into the area from the south
and southwest as flow aloft moistens. Looks as though low level
easterly flow will start to bring back increasing moisture late
Monday afternoon into Tuesday morning for a threat of reduced
visibility around the Galveston Bay area Tuesday morning.
45

&&

.MARINE...
SCEC for the Bays and nearshore through 3 pm and SCA for the
20-60nm waters through 3 pm. NNE winds relaxing this afternoon
and seas gradually diminishing. Winds becoming easterly tonight
and by Tuesday morning may begin to see some sea fog though may
not be dense right off the bat.
45

&&

.PREV DISCUSSION... /ISSUED 1022 AM CST Sun Feb 24 2019/

UPDATE...
Surface and mid level ridging over the Southern Plains/Central
Texas allowing for clear skies and a near 10 knot north-northeast
wind. Low to mid 30F dew points will have afternoon humidities
falling into the 30 percentile, minimum humidities to touch the
upper 20s with decent far north and western county late day mix
out. Middle 50F air temperatures at this writing with a warm up
into the average middle to upper 60s per this resident near 0.2
inch pwat dry air mass. Ridging transitioning north and east into
the Ohio River Valley tomorrow will veer upper Texas coastal winds
east. Weak disturbances moving up within the mid-layer steering
flow, along with increasing pwats from the southwest, will pick up
Gulf and coastal precipitation chances for light, low QPF showers.
Delayed overnight mid to upper level clouds has interior low
temperatures dropping back down into the upper 40s (low mid 40s
across far north)/lower 50s at coast. Thickening clouds from the
south tomorrow through the day as daytime temperatures return to
the mean middle 60s. 31

PREV DISCUSSION... /ISSUED 528 AM CST Sun Feb 24 2019/

DISCUSSION...
Update for aviation and fire weather sections below.

AVIATION...
VFR conditions will prevail through the TAF period across all SE
TX terminals. Mainly a wind forecast, with northerly winds around
10-15 kts with gusts becoming more frequent closer to sunrise
through the afternoon. Winds should decrease in speed late this
afternoon as high pressure builds into the region and the pressure
gradient slackens.

Hathaway

FIRE WEATHER...
Dewpoints are currently in the low 30s and with more mixing, dew
points could fall into the upper 20s this afternoon. These values
coupled with daytime highs in the upper 60s will result in relative
humidities (RHs) in the mid 20s to low 30s area wide. These
rather dry RHs along with low monthly rainfall accumulations
through out the month of February (1-2 inches) will impact fuels.
With winds out of the north between 10-15 mph, criteria is not
reached for red flag criteria, but these rather dry conditions
should be taken into consideration if working with flammable
materials.

Hathaway

PREV DISCUSSION... /ISSUED 357 AM CST Sun Feb 24 2019/

DISCUSSION...
At 3 AM, a secondary cold front was approaching the coast. There
was no real discernible differences in temperatures, but winds
have picked up and dew points have dropped off significantly
behind this second boundary. High pressure near the TX panhandle
will move east along the Red River today and this feature should
bring mainly sunny skies to the area although there will be some
passing cirrus. 850 temps have cooled so daytime highs will be a
cooler than Saturday. All in all, today is looking a real nice day
to spend outdoors. Unfortunately the sunshine is not going to last
real long. The high moves east overnight and onshore winds return
by Monday morning. Some model differences with the GFS being the
driest, but a general consensus suggests that moisture will
increase and fcst soundings show a saturated layer from near the
surface to 800 mb by late Monday afternoon. Would expect an
increase in cloud cover during the afternoon. Moisture profiles
continue to deep with the saturated layer growing to 700 mb and
PW values increase to 1.50 inches. Another coastal trough will
develop Monday night and hang around through Wednesday. Upper
level winds become broadly diffluent Tues-Weds and this should
help focus the rain along the trough. Went with likely PoPs along
the coast for Tuesday.

Water temperatures are in the upper 50's and E-SE winds on
Tuesday will bring dew points back into the 60's along the coast.
Sea fog will again impact coastal communities. Once the fog
develops, it may hang around until next Saturday.

The GFS and ECWMF begin to differ on Thursday. Both models bring a
weak cold front into the state, but differ on where the front
stalls. The EC brings the front further south and the front
coupled with an approaching speed max will produce more rain. The
Canadian supports the GFS position of the front but also supports
the ECMWF mass fields. The GFS is further north with the stalled
front and it warms 850 temps to 17-18 C which would support temps
in the lower 80's. It is the driest of the 3 models. Have
tentatively leaned toward the ECMWF and maintained chance PoPs.

The next strong cold front will move through the region early
Saturday. Not expecting much precip with the front as SE TX will
lie in the subsident region of the jet. It will offer a
significant cool down next weekend with high temperatures possibly
staying in the 50's next Saturday. 43

MARINE...
A secondary cold front pushed off the coast this morning leaving
behind moderate northerly winds in its wake. Seas will continue to
build through the morning hours, and a Small Craft Advisory is in
effect for both Galveston and Matagorda Bays, and the nearshore
waters through 10 AM, and the Gulf waters through 3 PM. Seas will
build to 5 to 7 feet offshore. SCEC conditions will likely follow
through the remainder of the day before high pressure builds into
the region and the pressure gradient slackens. Winds will veer to
the east Monday and eventually turn out of the southeast by
Wednesday. The threat for sea fog returns early Tuesday and looks
to continue through much of the week. Tides will increase Monday
with the prolonged easterly flow and could see some brief high tide
issues Tuesday and Wednesday. Our next cold front is anticipated to
push through the Gulf waters next Saturday.

Hathaway

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      64  41  65  52  66 /   0   0   0  40  30
Houston (IAH)              67  44  65  55  67 /   0   0  10  50  60
Galveston (GLS)            65  53  63  60  66 /   0   0  20  50  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CST this
     afternoon for the following zones: Coastal waters from
     Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
     waters from High Island to Freeport TX out 20 NM...
     Galveston Bay...Matagorda Bay.

     Small Craft Advisory until 3 PM CST this afternoon for the
     following zones: Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

&&

Discussion...31
Aviation/Marine...45
Hazardous weather outlook, Feb 24, 4:11 AM CST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
411 AM CST Sun Feb 24 2019

TXZ163-164-176>179-195>200-210>213-226-227-235>238-300-313-251015-
Austin-Brazos-Burleson-Coastal Harris-Colorado-Fort Bend-Grimes-
Houston-Inland Brazoria-Inland Galveston-Inland Harris-
Inland Jackson-Inland Matagorda-Madison-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
411 AM CST Sun Feb 24 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-251015-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
411 AM CST Sun Feb 24 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Warm and moist air flowing over cooler shelf waters will once
again produce areas of sea fog. Sea fog could develop as early as
Monday night and possibly last through Friday. Visibility could
fall to below a nautical mile at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ214-335>338-436>438-251015-
Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston-
Coastal Jackson-Coastal Matagorda-
Galveston Island and Bolivar Peninsula-Matagorda Islands-
411 AM CST Sun Feb 24 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Warm and moist air flowing over cooler shelf waters will once
again produce areas of sea fog. Sea fog could develop as early as
Tuesday and possibly last through Friday. Visibility could be
reduced to below a 1/2 mile at times.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.